What You Should Know About Opiate Drug Overdoses
When someone overdoses on opiate drugs, speed is the most important factor, even more so than the substance that was overdosed on. This is because the longer a drug overdose victim goes without treatment, the more the drug is absorbed, and the more damage is done. People can
easily die from drug overdoses.
When someone has overdosed on the following Opiates: Opium; oxycontin, heroin; morphine; Suboxone, Methadone™; codeine, etc.
- Fainting, dizzy, uncoordinated
- Slow pulse
- Muscular relaxation
- Acting strangely, drunk, psychotic
- Have difficulty breathing
- Shallow breathing
- Respiratory arrest
- Slurred speech
- High or low temperature
- Enlarged or extra small pupils
- Reddish face and heavy sweating
- Delusions or hallucinations
- Cool clammy pale skin
- Call 911 immediately
- If the drug overdose victim is unconscious check vital signs. If you need to, begin CPR (no pulse).
- If the person is unconscious check the airways and clear them out (remove any pills, vomit, etc)
- Once the unconscious person is ‘stable’ place them in the recovery position (lying on their side) and wait for help to arrive while keeping a close eye on them.
- If you find pills, syringes, medications, bottles & containers (from medications or drugs) or drugs around the person save them and give them to the medics when they arrive. If available, save a sample of the vomit as well.
- If the person is conscious ask them what happened and most importantly keep them as awake and alert as possible.
- DO NOT try to induce vomiting unless instructed to do so by a medical professional. The poison control center will tell you what to give and how much to give based on the persons age/weight and other stats.
- DO NOT give the person anything to eat or drink unless instructed
- DO NOT leave the person alone
- Try to figure out the time when the drug was taken and what quantity was taken.